Publicacions Matemàtiques

Weighted Solyanik estimates for the strong maximal function

Paul Hagelstein and Ioannis Parissis

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $\mathsf M_{\mathsf{S}}$ denote the strong maximal operator on $\mathbb{R}^n$ and let $w$ be a non-negative, locally integrable function. For $\alpha\in(0,1)$ we define the weighted Tauberian constant $\mathsf C_{\mathsf {S},w}$ associated with $\mathsf M_{\mathsf{S}}$ by \[ \mathsf C_{\mathsf{S},w}(\alpha) := \sup_{\begin{subarray}{c} E\subset \mathbb{R}^n \\ 0\lt w(E) \lt+\infty\end{subarray}}\frac{1}{w(E)}w(\{x\in\mathbb{R}^n: \mathsf M_{\mathsf{S}}( {\mathbf 1}_E)(x)>\alpha\}). \] We show that $\lim_{\alpha\to 1^-} \mathsf C_{\mathsf {S},w}(\alpha)=1$ if and only if $w\in A_\infty^*$, that is if and only if $w$ is a strong Muckenhoupt weight. This is quantified by the estimate $\mathsf C_{\mathsf {S},w}(\alpha)-1\lesssim_{n} (1-\alpha)^{ (cn [w]_{A_\infty^*})^{-1}}$ as $\alpha\to 1^-$, where $c>0$ is a numerical constant independent of $n$; this estimate is sharp in the sense that the exponent $1/(cn[w]_{A_\infty^*})$ can not be improved in terms of $[w]_{A_\infty^*}$. As corollaries, we obtain a sharp reverse Hölder inequality for strong Muckenhoupt weights in $\mathbb{R}^n$ as well as a quantitative imbedding of $A_\infty^*$ into $A_{p}^*$. We also consider the strong maximal operator on $\mathbb{R}^n$ associated with the weight $w$ and denoted by $\mathsf M_{\mathsf{S}} ^{w}$. In this case the corresponding Tauberian constant $\mathsf C_{\mathsf{S}} ^w$ is defined by \[ \mathsf C _{\mathsf{S}}^w(\alpha) := \sup_{\begin{subarray}{c} E\subset \mathbb{R}^n \\ 0\lt w(E) \lt +\infty\end{subarray}}\frac{1}{w(E)}w(\{x\in\mathbb{R}^n: \mathsf M_{\mathsf{S}}^{w}({\mathbf 1}_E)(x)>\alpha\}). \] We show that there exists some constant $c_{w,n}>0$ depending only on $w$ and the dimension $n$ such that $\mathsf C_{\mathsf{S}} ^w(\alpha)-1 \lesssim_{w,n} (1-\alpha)^{ c_{w,n} }$ as $\alpha\to 1^-$ whenever $w\in A_\infty^*$ is a strong Muckenhoupt weight.

Article information

Source
Publ. Mat., Volume 62, Number 1 (2018), 133-159.

Dates
Received: 20 April 2016
Revised: 29 August 2016
First available in Project Euclid: 16 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.pm/1513393232

Digital Object Identifier
doi:10.5565/PUBLMAT6211807

Mathematical Reviews number (MathSciNet)
MR3738186

Zentralblatt MATH identifier
1385.42011

Subjects
Primary: 42B25: Maximal functions, Littlewood-Paley theory
Secondary: 42B35: Function spaces arising in harmonic analysis

Keywords
Halo function Muckenhoupt weights doubling measure maximal function Tauberian conditions

Citation

Hagelstein, Paul; Parissis, Ioannis. Weighted Solyanik estimates for the strong maximal function. Publ. Mat. 62 (2018), no. 1, 133--159. doi:10.5565/PUBLMAT6211807. https://projecteuclid.org/euclid.pm/1513393232


Export citation